Lake Huron, 2015Marine Thunderstorm Wind in Lake Huron, June 18, 2015
June 18, 2015 · NWS DTX · 1 event in 1 county or zone
A thunderstorm moving into southern Lake Huron produced a 37 knots wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm moving into southern Lake Huron produced a 37 knots wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 18, 2:41 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 18, 2:41 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
341 PM EDT THU JUN 18 2015
.SHORT TERM...THROUGH TONIGHT
UPPER TROUGH MOVING THROUGH ONTARIO WILL PUSH A SURFACE TROUGH AND
COLD FRONT ACROSS SOUTHEAST MICHIGAN THIS EVENING. WARM AND MOIST
AIRMASS AHEAD OF THE FRONT...EVIDENCED BY TEMPS IN THE MID 70S TO
LOW 80S AND SURFACE DEWPOINTS AS HIGH AS 70 NEAR THE OHIO
BORDER...IS BEING DRAWN UP INTO THE AREA IN SOUTHWEST FLOW AHEAD OF
THE SYSTEM. SHOWERS AND A FEW THUNDERSTORMS DEVELOPED EARLIER THIS
AFTERNOON OVER WESTERN MICHIGAN WHERE AN AREA OF LOW-LEVEL
CONVERGENCE SET UP...AND AS A 30 KNOT LOW-LEVEL JET AND PLUME OF
THETA-E STARTED TO PUSH INTO THE AREA. THIS AREA WILL TRACK EAST
THROUGH THE LATE AFTERNOON...WITH SOME POTENTIAL TO INTENSIFY AS ML
CAPE BUILDS BETWEEN 500-1500 J/KG (HIGHEST NEAR THE OHIO BORDER).
COLD FRONT IS CURRENTLY DROPPING THROUGH NORTHERN MICHIGAN AT 300
PM...WITH A FEW STRONG TO SEVERE STORMS DEVELOPING AHEAD OF IT OVER
NORTHEAST LOWER. THESE CELLS WILL TRACK EAST OVER THE LAKE...BUT
ADDITIONAL STORMS MAY FIRE AS THE FRONT DROPS SOUTH...AND INTO AN
AREA WITH SIMILARLY STEEP LOW-LEVEL LAPSE RATES (PER SPC ANALYSIS).
THESE WOULD MOSTLY AFFECT THE SAGINAW VALLEY AND POSSIBLY THUMB THIS
EVENING...WITH AN ISOLATED STORM PERHAPS PRODUCING A DAMAGING WIND
GUST (60 MPH) OR SMALL HAIL. VERY HEAVY RAINFALL IS POSSIBLE WITH
ANY STORM. AS THE FRONT DROPS THROUGH THE REMAINDER OF THE AREA THIS
EVENING/TONIGHT...WE SHOULD START TO LOSE DAYTIME HEATING...MAKING
STRONG THUNDERSTORMS LESS LIKELY. LINGERING CLOUD COVER HAS ALSO
BROUGHT SLIGHTLY COOLER TEMPERATURES AND THEREFORE WEAKER LAPSE
RATES IN THE LOW-LEVELS.
OUR FINAL ISSUE WITH REGARD TO CONVECTION...NEED TO KEEP A CLOSE EYE
ON ACTIVITY CONTINUING TO PROPAGATE ALONG OUTFLOW BOUNDARIES OVER
ILLINOIS/INDIANA FOR POSSIBLE GROWTH INTO INTO FAR SOUTHERN MICHIGAN
AFTER 21Z. CANNOT RULE OUT AN ISOLATED STRONG/SEVERE CELL WITH THIS
ACTIVITY...OR EVEN FROM STUFF MOVING IN FROM WEST MICHIGAN.
SHOWER AND THUNDERSTORM POTENTIAL SHOULD END WITH THE PASSAGE OF THE
COLD FRONT THIS EVENING...ROUGHLY BETWEEN 0Z-5Z (8PM-1AM). NAM AND
GFS SHOW A PRETTY BIG DISCREPANCY WITH HOW MUCH LOW-LEVEL MOISTURE
LINGERS BEHIND THE FRONT...WITH THE NAM SUPPORTING STRATUS
DEVELOPMENT OVERNIGHT. WITH LACK OF SUPPORT CURRENTLY ON SATELLITE
IMAGERY FOR THIS TO OCCUR...WILL MAINTAIN SOME CLEARING
OVERNIGHT...BUT DID BACK IT OFF SLIGHTLY. THIS SHOULD ALLOW
TEMPERATURES TO FALL TO MORE COMFORTABLE LOWS IN THE LOW 50S TO LOW
60S. 5-10 KNOT NORTH WINDS BEHIND THE COLD FRONT SHOULD HELP
MITIGATE ANY FOG RISK TONIGHT...EVEN IF LOW-LEVEL MOISTURE REMAINS.
&&
.LONG TERM...
MUCH DRIER AND COOLER AIR WILL BE IN PLACE ON FRIDAY...AS 700 MB DEW
PT DEPRESSIONS OVER 40 C ENCOMPASS MUCH OF THE CENTRAL GREAT LAKES.
THE QUESTION IS IF THERE WILL BE ENOUGH LOW LEVEL MOISTURE TRAPPED
UNDERNEATH SUBSIDENCE INVERSION AT THE 925 MB LEVEL TO SUPPORT LOW
CLOUDS...AS THE COOL NORTHEAST FLOW OFF LAKE HURON ONLY HELPS
FACILITATE THE COOLING OF THE BOUNDARY LAYER. 12Z NAM IS SHOWING A
PUSH OF LOW CLOUDS (HIGH 925 MB RH) WORKING SOUTH THROUGH SOUTHEAST
MICHIGAN PUSHING DURING THE MORNING HOURS BEFORE MIXING DEPTHS
INCREASE ENOUGH TO TAP INTO THE EXTREMELY DRY AIR.
REGARDLESS...EXPECTING THE DAY TO AVERAGE OUT TO A MOSTLY SUNNY
FORECAST...WITH HIGH TEMPS GENERALLY IN THE LOW TO MID
70S...COMPRISED BLEND OF WARMER MAV/COOLER MET GUIDANCE.
SOUTHEAST MICHIGAN LOOKS TO BE CAUGHT IN BETWEEN A SHORTWAVE TROUGH
RACING EAST INTO THE WESTERN GREAT LAKES DURING SATURDAY...WITH
REMNANT TROPICAL MOISTURE/CIRCULATION TRACKING THROUGH THE SOUTHERN
OHIO RIVER VALLEY. THERE IS A GENERAL LACK OF FORCING DURING THE
DAYTIME HOURS. HOWEVER...THE GFS AND NAM BOTH INDICATING THE LOW
LEVEL FLOW WILL BECOME SOUTHERLY TO TRANSPORT ENOUGH MOISTURE INTO
SOUTHERN LOWER MICHIGAN TO GENERATE MODERATE INSTABILITY...WITH GFS
CONVECTIVE SCHEME KICKING IN TO PRODUCE SHOWERS AND THUNDERSTORMS.
THE NAM MAINTAINS A SUBSTANTIAL LOW LEVEL CAP TO KEEP THE FORECAST
DRY. PREFERENCE IS TO LEAN TOWARD THE DRIER SOLUTION INDICATED BY
NAM...BUT STILL LOW CHANCE POPS WARRANTED LATE IN THE DAY. 850 MB
TEMPS CLIMBING INTO THE MID TEENS TO POSSIBLE UPPER TEENS SUGGEST
HIGHS WELL INTO THE 80S...BUT THE LIKELY INCREASE IN CLOUD COVER AND
LIGHT SOUTHEAST SURFACE WIND DURING THE AFTERNOON EXPECTED TO HOLD
MAXES MOSTLY IN LOWER 80S.
MUCH BETTER CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS SATURDAY
NIGHT AS SHORTWAVE TROUGH AND MOISTURE PLUME (PW VALUES UP AROUND 2
INCHES) MOVES OVERHEAD...WITH SURFACE LOW/REFLECTION INDICATED
TRACKING CLOSE TO THE SOUTHERN MICHIGAN BORDER.
LINGERING PRECIPITATION WILL CONTINUE THROUGH SUNDAY MORNING INTO
EARLY SUNDAY AFTERNOON BEFORE THE ASSOCIATED COLD FRONT MAKES ITS
WAY THROUGH THE CWA. UPPER LEVEL NORTHWESTERLY FLOW WILL THEN SET UP
WITH SEVERAL SHORT WAVE EJECTIONS INTO THE REGION OVER THE NEXT
SEVERAL DAYS. WILL INCLUDE POPS MONDAY THROUGH THURSDAY WHILE
KEEPING THEM GENERALLY LOW DUE TO UNCERTAINTIES IN TIMING AND
COVERAGE. FOLLOWING SUNDAY...TEMPERATURES WILL BE SLIGHTLY BELOW
AVERAGE WITH HIGHS IN THE MID-HIGH 70'S AND LOWS IN THE MID 50'S TO
MID 60'S.
&&
.MARINE...
WINDS WILL SHIFT TO THE NORTH/NORTHEAST TONIGHT BEHIND THIS
AFTERNOONS COLD FRONT PASSAGE. STRONG TO SEVERE THUNDERSTORMS REMAIN
POSSIBLE INTO THE EARLY EVENING HOURS BEFORE DRYING OCCURS. ENHANCED
NORTHEAST FLOW OVER THE SOUTHERN LAKE HURON BASIN TONIGHT WILL
INCREASE WAVE HEIGHTS ALONG THE SHORELINE OF THE THUMB BUT HEIGHTS
LOOK TO TOP OUT MAINLY BELOW 4 FEET. HIGH PRESSURE SETTLED OVER LAKE
HURON ON FRIDAY WILL ALLOW WINDS TO QUICKLY DIMINISH...BECOMING
LIGHT AND VARIABLE FRIDAY NIGHT INTO SATURDAY MORNING. ANOTHER COLD
FRONT IS EXPECTED TO SWING THROUGH THE CENTRAL GREAT LAKES SATURDAY
NIGHT...TRIGGERING ADDITIONAL SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...ISSUED 145 PM EDT THU JUN 18 2015
CEILINGS WILL CONTINUE TO LIFT TO MVFR OVER THE NEXT FEW HOURS AS
MIXING INCREASES AHEAD OF AN APPROACHING COLD FRONT. SHOWERS HAVE
DEVELOPED OVER WESTERN MICHIGAN...AND WILL TRACK EASTWARD THROUGH
THE AFTERNOON AND EVENING. AREA OF SHOWERS IS CURRENTLY TIMED TO
ARRIVE AT THE TERMINALS BETWEEN 18-20Z. ADDITIONAL INSTABILITY WILL
HAVE DEVELOPED BY THIS TIME...BRINGING POTENTIAL FOR THUNDERSTORMS
THROUGH ABOUT 00Z...WITH JUST A FEW SHOWERS LINGERING THROUGH ABOUT
04Z. THE FRONT WILL DROP SOUTH THROUGH THE AREA BETWEEN 00Z-
05Z...BRINGING A SHIFT TO NORTHERLY WINDS AND USHERING IN DRIER AIR.
THERE IS SOME UNCERTAINTY AS TO IF ANY LOW CLOUD-COVER WILL FILL IN
BEHIND THE FRONT LATE TONIGHT. NAM FORECAST MODEL SHOWS A FAVORABLE
SET-UP FOR STRATUS...BUT WITHOUT SUPPORT FROM OBSERVATIONS
OVER THE U.P OF MICHIGAN AND WISCONSIN/ONTARIO...WILL LEAN TOWARDS
THE DRIER MODEL SOLUTIONS. HIGH PRESSURE BUILDING OVER THE AREA WILL
BRING QUIET WEATHER TOMORROW.
FOR DTW...CEILINGS WILL CONTINUE TO LIFT TO MVFR OVER THE NEXT FEW
HOURS. AREA OF SHOWERS OVER WESTERN MICHIGAN IS CURRENTLY TIMED TO
ARRIVE AT DTW AFTER 20Z. ADDITIONAL INSTABILITY WILL HAVE DEVELOPED
BY THIS TIME...BRINGING POTENTIAL FOR THUNDERSTORMS. THESE STORMS
WILL HAVE THE POTENTIAL TO LIMIT CEILINGS/VIS TO MVFR...POSSIBLY IFR.
//DTW THRESHOLD PROBABILITIES...
* MEDIUM CONFIDENCE IN CEILING AOB 5000 FEET THROUGH 00Z-03Z.
* MEDIUM CONFIDENCE IN SCT TSRAS AFFECTING TERMINAL 20Z-00Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...HLO
LONG TERM....SF/PS
MARINE.......SF
AVIATION.....HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 2:51 PM EST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT THU JUN 18 2015
MIZ047>049-053>055-060>063-068>070-075-076-082-083-192000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
351 PM EDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH LATE THIS EVENING. A
FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREAT
FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME. STORMS WILL MOVE
GENERALLY FROM WEST TO EAST AT 35 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS PERIODICALLY DURING THE WEEKEND
ON THROUGH THE MIDDLE OF NEXT WEEK. WHILE LOCALLY HEAVY RAINFALL
WILL REMAIN A CONCERN...THE RISK FOR SEVERE WEATHER WILL ALSO
INCREASE AS VIGOROUS SHORTWAVES WITHIN A STRENGTHENING WEST TO
NORTHWEST MID LEVEL FLOW PLAY A LARGER ROLE IN SUPPORTING A SERIES
OF CONVECTIVE SYSTEMS. THIS WILL BECOME ESPECIALLY TRUE BY NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-192000-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
351 PM EDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH LATE THIS EVENING. A
FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREAT
FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND
VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. STORMS WILL MOVE
GENERALLY FROM WEST TO EAST AT 35 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS PERIODICALLY DURING THE WEEKEND
ON THROUGH THE MIDDLE OF NEXT WEEK. WHILE LOCALLY HEAVY RAINFALL
WILL REMAIN A CONCERN...THE RISK FOR SEVERE WEATHER WILL ALSO
INCREASE AS VIGOROUS SHORTWAVES WITHIN A WEST TO NORTHWEST MID
LEVEL FLOW PLAY A LARGER ROLE IN SUPPORTING A SERIES OF CONVECTIVE
SYSTEMS. THIS WILL BECOME ESPECIALLY TRUE BY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HLO/DG
In the hours before
Special weather statement, Jun 18, 3:06 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 PM EDT THU JUN 18 2015
MIZ075-182045-
WASHTENAW MI-
406 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHTENAW COUNTY UNTIL
445 PM EDT...
AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRASS LAKE...OR 8 MILES WEST OF CHELSEA...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHELSEA AROUND 425 PM EDT.
DEXTER AROUND 440 PM EDT.
ANN ARBOR AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LYNDON TOWNSHIP...
DELHI MILLS...HUDSON MILLS METROPARK...HUDSON MILLS AND BARTON HILLS.
LAT...LON 4240 8399 4243 8372 4217 8373 4224 8413
4238 8413
TIME...MOT...LOC 2006Z 276DEG 21KT 4231 8418
MANNSpecial weather statement, Jun 18, 3:50 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
450 PM EDT THU JUN 18 2015
MIZ075-182130-
WASHTENAW MI-
450 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHTENAW COUNTY UNTIL
530 PM EDT...
AT 450 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALINE...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SALINE AROUND 505 PM EDT.
YPSILANTI AND MILAN AROUND 520 PM EDT.
WILLIS AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PLEASANT LAKE...
PITTSFIELD TOWNSHIP...WHITTAKER AND BRIDGEWATER.
LAT...LON 4216 8400 4229 8391 4227 8354 4209 8354
4208 8379
TIME...MOT...LOC 2050Z 289DEG 20KT 4221 8388
MANNMarine Thunderstorm Wind, Port Austin to Harbor Beach Mi
- When
- June 18, 4:18 PM EST
- Where
- Port Austin to Harbor Beach Mi forecast zone, 0.31 mi SSW of Harbor Beach
- Measured
- 37 kt (43 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.846, -82.643
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587041.